MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LEVINE EMB AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LEVINE EMB AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 221268
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd bbl¿ levine emb agar was contaminated.There was no report of user or patient impact.The following information was provided by the initial reporter: "pollution".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 221268, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 1308080 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 1308080 for contamination.Retention samples from batch 1308080 were not available for investigation.There was one photo available for review of this complaint.The photo shows a single plate open with visible contamination.The plate print was not readable in the photo and no other product labels were visible for batch verification.Without batch verification, the photo cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ LEVINE EMB AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13524523
Report Number1119779-2022-00236
Device Sequence Number5248065
Product Code JSI
UDI-Device Identifier10382902212680
UDI-Public10382902212680
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2022
Device Model Number221268
Device Catalogue Number221268
Device Lot Number1308080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown